Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



The gravity waves created by a moving source in a fluid of finite depth

Authors: A. K. Pramanik and M. Majumdar
Journal: Quart. Appl. Math. 50 (1992), 437-449
MSC: Primary 76B15
DOI: https://doi.org/10.1090/qam/1178426
MathSciNet review: MR1178426
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The linear gravity waves created by a moving oscillatory source are considered in a fluid of finite uniform depth bounded on one side by a vertical cliff. The unsteady asymptotic waves are determined by Bliestien's asymptotic expansion to the exact Fourier transform solution. Several physically interesting results are obtained. The fronts of each of the waves generated by the source are determined for all times and for all values of the parameters. The physical cause of the singularity of solution for certain values of the parameters is explained.

References [Enhancements On Off] (What's this?)

  • [1] T. R. Akylas, On the excitation of nonlinear water waves by a moving pressure distribution oscillating at resonant frequency, Phys. Fluids 27 (1984), no. 12, 2803–2807. MR 771255, https://doi.org/10.1063/1.864595
  • [2] Norman Bleistein, Uniform asymptotic expansions of integrals with stationary point near algebraic singularity, Comm. Pure Appl. Math. 19 (1966), 353–370. MR 0204943, https://doi.org/10.1002/cpa.3160190403
  • [3] L. Debnath and S. Rosenblat, The ultimate approach to the steady state in the generation of waves on a running stream, Quart. J. Mech. Appl. Math. 22, 221-233 (1969)
  • [4] A. K. Pramanik and S. R. Majumdar, Small amplitude free surface waves generated by moving oscillatory disturbances, J. Fluid Mech. 145, 405-415 (1984)
  • [5] Purnā Sarkār, Asymptotic analysis of waves due to oscillatory surface pressure over a sloping beach, SIAM J. Appl. Math. 42 (1982), no. 3, 532–541. MR 659410, https://doi.org/10.1137/0142037

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76B15

Retrieve articles in all journals with MSC: 76B15

Additional Information

DOI: https://doi.org/10.1090/qam/1178426
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society